Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jun 30, 2004, 7:28 PM EDT for Chesterfield County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 30, 2004, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 302330 FFWCAE SCC025-010130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 728 PM EDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA THIS INCLUDES THE CITY OF CHERAW * UNTIL 930 PM EDT * AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS DEVELOPING NEAR CHESTERFIELD AND THE CAROLINA SAND HILLS WILDLIFE REFUGE. MOVEMENT WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT LET YOUR CHILDREN PLAY NEAR DRAINAGE DITCHES...STORM SEWERS OR STREAMS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1... 800...7 7 5...7 1 9 9. LAT...LON 3481 8054 3464 8043 3465 7984 3480 7993 $$ TTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:55 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 1:55 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 155 PM EDT WED JUN 30 2004 .SO TTERM...TONIGHT THROUGH FRRDUYHNFGHT SURFACE BOUNDARY THNTAHYSTBEEN ACROSS THE CWA FOR TWE POS SEVERAL DAYS CONTINUES IN PLACE AND SHOULD REMAIN OVER THE AERA INTO FRIDAY. THIS BOUNDARY COUPLED WITH A MOISTURE RICH AIR MASS AND A SERIES OF WEAK OP ER LEVEL DISTURBANCES TRANEEI GRFROM WEST TO EAST ACROS HC OTATE SHOULD PRODUCE SEVERCL REUEDS OF SHOWERS AND THUNDERSTORMS INTO FRIDAY. SLOW MOVING STORMS AND TRAINING COULD PRODUCE LOCALIZED URBAN AND SMALL STREAM FLOODING. WE HAVE RADAR EATAMTES OF 4 TO 5 INCHES FROM ASSFOOM IN CLARENDON COUNTY JUSTT EUT OF MANNING. WE PLAN TO PSAU O SPECIAL WEATHER STATEMENT TO ADVERTISE THE POTENTIAL FOR LOCALIZED FLOODING. && .LONG TERM...SATURDAY THROUGH TUESDAY UPPER LEVEL PATTERN CONTENNES AS IS UNTIL SUNDAY WHEN AN UHPER TROUGH MOVES OVER TSE AEE AND OFF THE COAST LATE MTNLAT. CURRENT WEATHER PATTERN SHOULD CONTINUE WITH DIURNAL CONVECTION FORCED BY ANY WEAK UPPER DISTURBANCES PASSING BY. GFS INDICATE RIDGING DEVELOPING OVORITGE SOUTHEAST LATE NEXT WEAK XH CE IF IT TURNS OUT TO BE OT. WEULD LEAD TO DRIER AND HOT EN EOTHER. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 72 84 71 86 / 80 80 60 50 AUGUSTA 71 84 70 87 / 80 80 60 50 SUMTER U 72 84 71 87 / 80 0 80 50 ORANGEBURG 72 86 71 88 / 80 80 60 50 &&5 .&AE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99/99
Hazardous weather outlook, Jun 30, 5:21 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 AM EDT WED JUN 30 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300920- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 521 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A STATIONARY FRONT ACROSS THE AREA IN ADDITION TO AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS MAY PRODUCE VERY HEAVY RAINFALL IN THE AMOUNT OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME. DUE TO RECENT RAINS AND SATURATED SOIL, THE SLOW MOVING STORMS MAY CAUSE FLOODING IN SOME AREAS. FLOOD WARNINGS OR ADVISORIES MAY BE REQUIRED. WINDS TO 40 MPH MAY ACCOMPANY SOME OF THE STRONGER STORMS WHICH MAY REQUIRE SPECIAL WEATHER STATEMENTS INDICATING THE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 30, 1:42 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
142 PM EDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD PAXVILLE 33.74N 80.36W
06/30/2004 CLARENDON SC EMERGENCY MNGR
CLARENDON COUNTY EMS REPORTS FLOODING OF STREAMS...ROADS
AND LOW AREAS OF PAXVILLE
&&
JLKLocal storm report, Jun 30, 1:56 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
156 PM EDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 8 SE SUMMERTON 33.52N 80.25W
06/30/2004 0.75 INCH CLARENDON SC PUBLIC
GOAT ISLAND RESORT REPORTED PENNY SIZE HAIL
&&
JLKLocal storm report, Jun 30, 1:56 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE COLUMBIA SC
156 PM EDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 8 SE SUMMERTON 33.52N 80.25W
06/30/2004 0.75 INCH CLARENDON SC PUBLIC
GOAT ISLAND RESORT REPORTED PENNY SIZE HAIL
&&
JLKSpecial weather statement, Jun 30, 2:08 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 208 PM EDT WED JUN 30 2004 SCZ035>038-041-301915- BAMBERG-BARNWELL-CALHOUN-CLARENDON-ORANGEBURG- 208 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS WILL IMPACT CLARENDON COUNTY...CALHOUN COUNTY...ORANGEBURG COUNTY...BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 315 PM EDT... ...THESE STORMS WILL PRODUCE EXCESSIVE LIGHTNING... AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN THE SOUTHEASTERN MIDLANDS. THESE STORMS WERE MOVING VERY SLOWLY AND PRODUCING EXCESSIVE LIGHTNING. LOCALLY HEAVY RAINFALL AND SMALL HAIL CAN ALSO BE EXPECTED. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. AWP
Local storm report, Jun 30, 2:43 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
243 PM EDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL WINDSOR 33.48N 81.52W
06/30/2004 0.88 INCH AIKEN SC PUBLIC
HAIL LASTED FOR 20 MINUTES BLANKETING THE GROUND
&&
MCSpecial weather statement, Jun 30, 2:44 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 244 PM EDT WED JUN 30 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010043- ...HEAVY RAIN AND ISOLATED FLOODING POSSIBLE THROUGH FRIDAY... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA THROUGH FRIDAY. AT THE SAME TIME...WEAK UPPER LEVEL DISTURBANCES WILL TRAVEL FROM WEST TO EAST ACROSS THE REGION. THIS WILL HELP TO SETUP ROUNDS OF SHOWERS AND THUNDERSTORMS. SINCE UPPER LEVEL WINDS ARE WEAK...MOISTURE IS ABUNDANT...AND GROUND CONDITIONS HAVE TURNED WET DURING THE MONTH OF JUNE...THERE IS AN INCREASED RISK OF LOCALIZED FLOODING DURING THE NEXT COUPLE OF DAYS. LOCALLY HEAVY RAIN CAN BE EXPECTED THROUGH AT LEAST FRIDAY AND POSSIBLY INTO THE HOLIDAY WEEKEND. THE GREATEST AREA AT RISK OF FLOODING IS ACROSS THE CENTRAL AND SOUTHERN MIDLANDS...AND THE AUGUSTA AREA. PERSONS ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA ARE URGED TO KEEP A CLOSE EYE ON AREA CREEKS AND STREAMS...AS WELL AS ANY DRAINAGE DITCHES OR CULVERTS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR ANY POSSIBLE WATCHES OR WARNINGS. YOU CAN ALSO GET WEATHER INFORMATION AT OUR WEB SITE AT WWW.ERH.NOAA.GOV/ER/CAE. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 49 min |
| Jun 30, 12:17 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 58 min |
| Jun 30, 12:43 PM EDT | Flash Flood Warning | CAE | Clarendon | 3 hr |
| Jun 30, 1:01 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 59 min |
| Jun 30, 1:42 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 48 min |
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.